Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 611, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2003, 11:23 PM CDT for Marion County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2003, 11:23 PM CDT (04:23 UTC)
- Expired
- Jul 23, 2003, 12:10 AM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3407 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1030 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
357
WUUS54 KJAN 230423
SVRJAN
MSC091-230510-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1123 PM CDT TUE JUL 22 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI
* UNTIL 1210 AM CDT
* AT 1123 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 4 MILES NORTHWEST OF BUNKER HILL...OR ABOUT 11
MILES NORTH OF COLUMBIA...MOVING SOUTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR GOSS...BUNKER HILL AT 1130 PM CDT
BE NEAR IMPROVE AT 1135 PM CDT
BE NEAR COLUMBIA AT 1150 PM CDT
WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.
LAT...LON 3143 8971 3144 8981 3139 8982 3140 8995
3113 8993 3108 8965
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:40 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 22, 9:40 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 940 PM CDT WED JUL 22 2003 QUICK UPDATE TO ZONES ALREADY SENT TO REMOVE EVENING WORDING...NO OTHER CHANGES WERE NEEDED. CANADIAN HIGH PRESSURE SETTLING INTO MIDWEST THIS EVENING PROMOTING A PLEASANT NIGHT. WITH LIGHT NORTHERLY FLOW...DEWPOINTS WILL SLOWLY DECREASE. PROGGED LOWS IN THE 63-67 RANGE LOOK RIGHT ON TARGET. GRIDS ARE CURRENTLY ON TRACK AND WILL MAKE MINOR ADJUSTMENTS TO HOURLY TEMPS/DEWPOINTS AS NEEDED. AR...NONE. LA...NONE. MS...NONE. GAGAN
Hazardous weather outlook, Jul 22, 1:47 PM CDT, 9 hours 36 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231055- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 147 PM CDT TUE JUL 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... SCATTERED TO NUMEROUS STRONG THUNDERSTORMS ARE EXPECTED THIS EVENING AND TONIGHT ACROSS PORTIONS OF EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA...CENTRAL AND SOUTHERN MISSISSIPPI THIS EVENING AND TONIGHT. WIND GUSTS TO 40 MPH AND PERIODS OF HEAVY RAIN CAN BE EXPECTED. SOME OF THE STORMS WILL BECOME SEVERE...PRODUCING WIND GUSTS TO 70 MPH...NICKEL SIZED HAIL. IN ADDITION...THERE WILL BE A SLIGHT CHANCE FOR ISOLATED TORNADOS. A STRONG COLD FRONT IS MOVING THROUGH THE REGION THIS AFTERNOON AND IS SERVING AS A FOCUS FOR THE STRONG TO SEVERE THUNDERSTORM ACTIVITY. ALONG WITH THE STRONG PREFRONTAL INSTABILITY...UNSEASONABLY HIGH LOW AND MIDDLE LEVEL WIND SHEAR VALUES ARE BEING OBSERVED ALONG THE FRONTAL BOUNDARY. FURTHERMORE...CENTRAL MISSISSIPPI APPEARS TO BE ENTERING THE RIGHT...REAR QUADRANT OF THE UPPER LEVEL JET. THESE FEATURES ARE ALL ACTING IN CONCERT TO PRODUCE THE WIDESPREAD...DEEP CONVECTIVE ACTIVITY OVER THE AREA. EXPECT THE STRONG TO SEVERE WEATHER TO PERSIST INTO THE OVERNIGHT HOURS AS THE FRONT MOVES TO THE SOUTHEAST. THE POST FRONTAL AIRMASS ON WEDNESDAY WILL BE LESS UNSTABLE AND MUCH DRIER. ONLY ISOLATED NON SEVERE THUNDERSTORMS ARE EXPECTED AS THE FRONTAL SYSTEM CONTINUES TO PUSH TO THE SOUTHEAST AND OUT OF THE AREA. ...FLOODING... THE STRONGER THUNDERSTORMS WILL PRODUCE RAIN THAT WILL BE HEAVY AT TIMES OVER NORTHEAST LOUISIANA AND MOST OF MISSISSIPPI TONIGHT. AS A RESULT...PONDING ON AREA ROADWAYS AND IN POOR DRAINAGE AREAS IS LIKELY WITH THE PASSAGE OF THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 22, 5:54 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
554 PM CDT TUE JUL 22 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM HATTIESBURG MS WIND DAMAGE
07/22/03 FORREST NUMEROUS TREES AND
POWERLINES DOWN REPORTED
BY HATTIESBURG EOCLocal storm report, Jul 22, 6:18 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
618 PM CDT TUE JUL 22 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0535 PM HATTIESBURG MS WIND DAMAGE
07/22/03 FORREST NUMEROUS TREES AND
POWERLINES DOWN REPORTED
BY HATTIESBURG EOC
0535 PM W. HATTIESBURG MS WIND DAMAGE
07/22/03 LAMAR NUMEROUS TREES AND
POWERLINES WERE BLOWN
DOWN. REPORTED BY
HATTIESBURG EOC.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 46 min |
| Jul 22, 7:39 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 46 min |
| Jul 22, 8:33 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 62 min |
| Jul 22, 8:51 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 69 min |
| Jul 22, 11:11 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 29 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.